MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO HANDPIECE TRACKER ARRAY; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO HANDPIECE TRACKER ARRAY; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number PFSR120010
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during lab/demo, handpiece error appeared saying that the drill has failed.The black attachment on the moving mechanism sheared off, and appears to have caused the fault.Two more handpieces were tried, and seemed to have power failures as well.The healthcare professionals tried to use them on the stations, and these didn't work either, and when tested afterwards both failed the handpiece tests.Also, handpiece tracker frame was dropped from the table, and was bent.No patient involved.
 
Additional Manufacturer Narrative
Results of investigation: the device was intended to be used during treatment and was returned for evaluation.The lot number for the device was not provided.However, all lots of pn 120010 distributed to the field from when the part number was first inspected to the complaint occurrence date were reviewed and there were no non-conformance found.There are no other issues that would potentially lead to a future performance issue.Therefore, the reported product met manufacturing specifications prior to being released for distribution.A complaint history review was performed and found similar events of the issue and will continue to be monitored.A relationship between the device and the reported event could be established.A functional evaluation was performed on the handpiece tracker array and found that it would rock indicating it was bent in the center.Additionally, the handpiece tracker array would not allow the handpiece to calibrate.The reported problem was confirmed.Therefore, the root cause of the reported event was due to mechanical component failure.No containment or corrective actions are recommended at this time.

Brand Name
NAVIO HANDPIECE TRACKER ARRAY
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
MDR Report Key9999253
Report Number3010266064-2020-01384
Device Sequence Number3159213
Product Code OLO
UDI-Device Identifier00885556628577
UDI-Public00885556628577
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K191223
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPFSR120010
Device Catalogue NumberPFSR120010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2019
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer08/04/2020
Initial Report FDA Received Date04/25/2020
Supplement Report FDA Received Date08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PFSR110137 NAVIO HANDPIECE, SERIAL (B)(6); ROB00049 NAVIO SURGICAL SYSTEM UK. SERIAL (B)(6)